Live Help


Forum Jump
Post New Thread  Reply
Old 11-10-2014, 02:51 PM   #1
manic_felinemistress
 
manic_felinemistress's Avatar
 
Join Date: Dec 2008
I am currently:
Just got out of crisis and lithium

I spent four days in a mental hospital after being basically forced into admission. I was suicidal and self harming. I feel better now, but I'm very edgy.
Anything makes me cry.
For instance, my boyfriend suggested we watch a happy movie, so he put on Totoro, because I had never seen it before. I started crying when the girl went missing.
My psychiatrist wants to put me on Lithium, but I'm hesitant, that just sounds terrifying to me due to its reputation. Also, I'm a sculptor, I work with dangerous tools. I can't be a zombie. I could accidentally hurt myself or others while welding or using power tools or something.
Aside from that I'm a full time college student, I can't afford to have less energy than I do now. My medication cocktail is already pretty intense. I feel like if I have some time to just stabilize I'll be good, or maybe not. But I'm hopeful.
I'm currently on 150 Effexor XR in the morning and 75 mg at night, 400 mg Lamictal once at night, 400 mg Zonegran at night, 10 mg Abilify at night, and 0.25 Clonazpam three times a day.
He didn't really say if he'd reduce my doses of anything else or just add the Lithium. I don't know. I just heard "Lithium" and immediately said "no".
Maybe I should be more open to it?
What have your experiences been?
What were the circumstances and what was your state at the time you were prescribed it?
What were the side effects? Did it help?
I just want to be stable again.

manic_felinemistress is offline   Reply With Quote
Old 11-10-2014, 04:30 PM   #2
Ballerina123
XXX
 
Ballerina123's Avatar
 
Join Date: Feb 2012
Location: North east England
I am currently:

The side effects I got on lithium were shaky hands and excessive thirst. I didn't get tired on it but still had to take it at night because of the blood tests.
It did help with my highs but had no affect on low mood. I still got sectioned for low mood on 1200mg

Honesty you sound a little over medicated to me. When i was over medicated I was in a worse state. It's sounds like you need to talk to your doc about how adding lithium would help if the other meds are not preventing relapse.



The average,
well-adjusted adult
gets up at 7.30am feeling just plain terrible.


Call me Kate.

I have dyslexia so please excuse my poor spelling and sometimes poor understanding.


Ballerina123 is offline   Reply With Quote
Old 11-10-2014, 04:43 PM   #3
Doikers
Louder Than God's Revolver and Twice as Shiny
 
Doikers's Avatar
 
Join Date: Feb 2009
Location: Wales , UK
I am currently:

I also get Hand Tremors and am very thirsty indeed .
When I was put on it I was inpatient and they very slowly increased the dose at 10pm and blood tested me every morning at 10am until I was at the theraputic dose which is between .6 and .7 of something they tell me. It helps me with low moods but I also take Duloxetine, Diaz, Olanzapine and Buspirone so it's hard to know what is really helping.



I'm still not comfortable in my skin and the anasthetic's slowly wearing thin - Otep
Everyones lost but me! - Indiana Jones

It's okay , they know me here .

Kahlia1981 is my adopted little sister :)


''Courage doesn't always roar , sometimes courage is that little voice at the end of the day that says I'll try again tomorrow"

Doikers is offline   Reply With Quote
Old 11-10-2014, 07:49 PM   #4
Ktulu
 
Ktulu's Avatar
 
Join Date: Feb 2013

I was put on lithium as an inpatient when I was first diagnosed with bipolar. I haven't really had any side effects, or none that I can remember. I've been on it over 5 years. It is very effective at treating my highs but not great at the lows. It hasn't made be a zombie or made me tired. I am a full time student nurse with a 4.1GPA and work 24hrs at the weekend. I wouldn't be able to do this without lithium.



Be kind - everyone you meet is fighting a hard battle

Ktulu is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 04:27 AM.

Back to top